Alert archive / California / Wind Advisories in 2019

Wind Advisory 40, NWS Los Angeles, CA

April 19, 2019

NWS Los Angeles, CA issued this wind advisory at Apr 19, 2019, 2:29 PM PDT. It took effect at Apr 20, 2019, 2:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2019, 2:29 PM PDT (21:29 UTC)
In effect from
Apr 20, 2019, 2:00 PM PDT
Expired
Apr 21, 2019, 2:29 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

097 
WWUS76 KLOX 192129
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
229 PM PDT Fri Apr 19 2019

CAZ059-201300-
/O.NEW.KLOX.WI.Y.0040.190420T2100Z-190421T1300Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
229 PM PDT Fri Apr 19 2019

...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 6 AM PDT
SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 2 PM Saturday to 6 AM PDT
Sunday. 

* WINDS...Southwest to west winds 20 to 30 mph with gusts to 50
  mph.

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. Blowing dust is possible which can 
  suddenly and dangerously reduce visibilities to near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Kittell
4 follow-up statements
439 
WWUS76 KLOX 201112
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
412 AM PDT Sat Apr 20 2019

CAZ059-210015-
/O.CON.KLOX.WI.Y.0040.190420T2100Z-190421T1300Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
412 AM PDT Sat Apr 20 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM PDT SUNDAY...

* WINDS...Southwest to west winds 20 to 30 mph with gusts to 50 
  mph. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. Blowing dust is possible which can 
  suddenly and dangerously reduce visibilities to near zero. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Rorke
771 
WWUS76 KLOX 202051
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
151 PM PDT Sat Apr 20 2019

CAZ059-210500-
/O.CON.KLOX.WI.Y.0040.190420T2100Z-190421T1300Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
151 PM PDT Sat Apr 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY...

* WINDS...Southwest to west winds 20 to 30 mph with gusts to 50
  mph. Winds will be strongest in the foothills and on the west
  side.

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. Blowing dust is possible which can
  suddenly and dangerously reduce visibilities to near zero.
  Travel on highways 14 and 138 will be affected by the strong
  winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Rorke/Sirard
326 
WWUS76 KLOX 210442
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
942 PM PDT Sat Apr 20 2019

CAZ059-211300-
/O.CON.KLOX.WI.Y.0040.000000T0000Z-190421T1300Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
942 PM PDT Sat Apr 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY...

* WINDS...Southwest to west winds 20 to 30 mph with gusts to 45 
  mph. Winds will be strongest in the foothills and on the west 
  side. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. Blowing dust is possible which can 
  suddenly and dangerously reduce visibilities to near zero. 
  Travel on highways 14 and 138 will be affected by the strong 
  winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
415 
WWUS76 KLOX 210929
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
229 AM PDT Sun Apr 21 2019

CAZ059-211030-
/O.CAN.KLOX.WI.Y.0040.000000T0000Z-190421T1300Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
229 AM PDT Sun Apr 21 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory. 

The winds have subsided and only isolated gusts to 45 mph remain
in the foothills.

$$

Rorke

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 19, 2:00 PM PDT, 29 minutes earlier.

Area forecast discussion, Apr 19, 2:00 PM PDT, 29 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
200 PM PDT Fri Apr 19 2019

.SYNOPSIS...19/159 PM.

The weekend looks cool as a weak low moves through and a deep
marine layer with drizzle pushes onshore. Temperatures will start
warming again next week.

&&

.SHORT TERM (TDY-MON)...19/158 PM.

Coastal stratus clouds are relentless in hugging the coast this
afternoon, setting the stage for an early advancement inland.
These clouds kept temperatures much lower than expected at the
beaches.

An upper level trough currently centered about 200 miles west of
Santa Barbara will move through the area later today. This will
increase the onshore pressure gradients through Saturday and allow
the marine layer to deepen and push into the mountains. This rapid
deepening will lessen the concern for fog issues, but should
result in patches of occasional drizzle, especially south of Point
Conception and in the coastal foothills. This will keep coastal
areas cool on Saturday, and spread the cooling love inland to the
valleys and foothills. Not to be left out, interior areas will
also cool with the trough passage. There will be ample sources of
afternoon clouds that will contribute to the cooling as well,
with the deep marine layer likely creating some stratocu, and a
batch of mid-level moisture swinging through. With the onshore
pressure gradient increase, interior areas will also see enhanced
southwest winds. Some areas will be flirting with Wind Advisories,
especially the Antelope Valley where it looks strong enough to
warrant issuing one. The flow becomes more northwesterly Saturday
night, and southern Santa Barbara County will see some localized
Sundowner winds.

An upper level trough currently pushing into Washington will drop
into Nevada on the risen Sunday. This will keep the cool
conditions and deep marine layer going, but the afternoon should
be clearer as northwest to north winds set up on the west side of
that trough. This should allow temperatures to bump up a little,
but remain below normal.

North to northeast winds set up on Monday with an upper level
ridge noses into northern California and the aforementioned trough
slowly drops into eastern Arizona. This should result in much less
low clouds and noticeable warming as temperatures likely climb
above normal. Gusty Sundowners over souther Santa Barbara County
are also expected, which may be borderline low-end advisory.

.LONG TERM (TUE-FRI)...19/158 PM.

Tuesday and Wednesday look to be the warmest of the next 7 days,
thanks to ridging aloft and weak offshore pressure gradients and
flow. Temperatures will be well above normal, and better chance
than not for little to no low clouds and fog. Most models and
ensembles break the ridge down on Thursday and Friday, but the
solutions vary drastically as to the exact pattern. It seems
likely that moderate onshore flow will return by then, with low
clouds and fog assert itself as it usually does this time of the
year. This would all result in cooler conditions for Thursday and
Friday.

&&

.AVIATION...19/1826Z.

At 1730Z at KLAX...the marine inversion was 1200 ft deep. The top
of the inversion was at 3600 ft with a temperature of 21 deg C.

Moderate confidence for the 18Z TAFs. Low clouds with IFR/MVFR cigs
should affect KLAX and KSMO thru the TAF period. For the rest of the
coastal and vly airfields, any low clouds present at TAF issuance
time are expected to scatter out between 19Z-21Z with generally VFR
conditions thru the afternoon. Low clouds and IFR/MVFR cigs should
move back into the airfields from early this evening along the coast
to late evening to later tonight for the vly airfields including
KPRB. The cigs are expected to increase thru Sat morning. There is
uncertainty in the timing of the low cigs moving in tonight as well
as timing between flight cats, all of which could be off +/- an hour
or two.

There is also a 10%-20% chance of lowered cigs and reduced vsbys in
drizzle which could affect the coastal and vly airfields of
VTU/L.A. Counties at times late tonight into Sat morning.

For KPMD and KWJF, there is hi confidence in VFR conditions thru Sat
morning. Gusty W winds should also affect these airfields at times
this afternoon thru Sat morning.

LAX...Moderate confidence overall in the 18Z TAF. Low clouds with
MVFR cigs for the most part should affect the airfield thru Sat
afternoon. There is a 20%-30% chance the low clouds could scatter
out at times this afternoon. The cigs are expected to increase
thru Sat morning. There is also a 10%-20% chance of lowered cigs
and reduced vsbys in drizzle at times late tonight into Sat
morning.

KBUR...Moderate confidence overall in the 18Z TAF. VFR conditions
are expected thru this evening, followed by MVFR cigs aft about 08Z
tonight which should continue thru Sat morning. In addition, the
cigs are expected to increase thru Sat morning. There is
uncertainty in the timing of the low cigs moving in tonight which
could be off +/- an hour or two. There is also a 10%-20% chance of
lowered cigs and reduced vsbys in drizzle at times late tonight
into Sat morning.

&&

.MARINE...19/134 PM.

For the outer waters, moderate confidence in the current forecast.
Winds and seas are expected to be below Small Craft Advisory (SCA)
levels through Saturday morning then increase to at least SCA
levels Saturday afternoon through Sunday night. There is also a
40% chance of Gale Force wind gusts at times Saturday afternoon
and Saturday night, and again Sunday night for the northern outer
water zone (PZZ670). There will then be a 30%-40% chance of SCA
level wind gusts at times Monday thru Wed, especially for the
northern zone.

For the inner waters north of Point Sal, moderate confidence in
the current forecast. Winds and seas should remain below SCA
levels through Saturday morning, then increase with SCA level wind
gusts possible Saturday afternoon through Sunday evening. There is
also a 30%-40% chance of Gale Force wind gusts at times Saturday
night. Winds and seas should be below SCA levels Monday through
Wednesday, except for a 20% chance of SCA wind gusts Monday
evening.

For the inner waters south of Point Conception, moderate
confidence in the current forecast. Winds and seas are expected
to remain generally below SCA levels tonight through Wednesday,
except for a 40%-50% chance of SCA level wind gusts at times for
western portions of the Santa Barbara Channel Saturday night.
There will also be a 20% chance of SCA level wind gusts at times
in this area Sun morning and Monday night.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 2 PM Saturday to 6 AM PDT Sunday
      for zone 59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from noon to 6 PM PDT Saturday
      for zones 645-673. (See LAXMWWLOX).
     Gale Watch in effect from Saturday evening through late
      Saturday night for zones 645-673. (See LAXMWWLOX).
     Gale Watch in effect from Saturday afternoon through late
      Saturday night for zone 670. (See LAXMWWLOX).
     Small Craft Advisory in effect from 6 PM Saturday to 3 AM PDT
      Monday for zone 676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (MON-FRI).

No significant hazards expected.

&&

PUBLIC...Kittell
AVIATION...Sirard
MARINE...Sirard
SYNOPSIS...Phillips

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:09 PM PDTGale WatchLOX15 hr
Apr 19, 2:09 PM PDTSmall Craft AdvisoryLOX37 hr

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.